MAUDE Adverse Event Report: PERFUSION SYSTEMS CLEARVIEW ARTERIOTOMY SHUNT; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS CLEARVIEW ARTERIOTOMY SHUNT; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 31100
Medical Device Problem Codes Mechanical Problem (1384); Unexpected Color (4055)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of an arteriotomy shunt, it was reported that the device is transparent and clear in colour thus making it difficult to see against the heart and coronary arteries during a coronary artery bypass graft surgery.The transparent colour makes them difficult to work with and a hazard due the inability to see the shunt appropriately when situated on the heart and is covered with blood.According to the customer the shunt's are not being designed as they previously were thus making the thread on them too large and bulky for fine delicate working on the coronary arteries during a coronary artery bypass grafting procedure.They are tearing the arteries and not flexible enough to work with.The use of the device was unknown.There was no further adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic received additional information that the customer observed that there has been a product change that has really decreased the usability of the shunt.The customer often will use a 1 mm shunt when sewing very small distal targets.Where the string attaches to the shunt used to be quite slender (the diameter at that point was not much bigger than the shunt diameter).Now, where the string attaches seems to have a large ball of clear material adhering the string to the shunt.This has impacted me in that when you are trying to get a needle through the distal artery edge, the working room you have in the artery is limited.This bulky connection between the string and shunt has really reduced that working area so the customer has to now work around this bulky portion, and in a very small target there is already limited space.The customer does not feel strongly either way about the shunt color but thinks there must have been a manufacturing change.Correction h6: updated the fdm code medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information b5.Medtronic received additional information that the customer stated that the anesthetic time was extended due to the design change.The customer stated that although there was no harm to this patient there was potential for tearing of the arteries since the device is not as flexible as the previous design was.Correction b3.Date of event: this field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLEARVIEW ARTERIOTOMY SHUNT
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19481720
Report Number2184009-2024-00337
Device Sequence Number8029745
Product Code DWF
UDI-Device Identifier00885074257112
UDI-Public00885074257112
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K993677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number31100
Device Catalogue Number31100
Device Lot Number2023060009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer06/05/2024
06/19/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date06/19/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown